Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Piecewise continuous almost periodic functions and mean motions


Author: Jing Bo Xia
Journal: Trans. Amer. Math. Soc. 288 (1985), 801-811
MSC: Primary 47B38; Secondary 42A75, 43A60, 47G05
MathSciNet review: 776405
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove the existence of mean motion for certain noncontinuous almost periodic functions.


References [Enhancements On Off] (What's this?)

  • [1] A. S. Besicovitch, Almost periodic functions, Cambridge Univ. Press, London and New York, 1932.
  • [2] Harald Bohr, Almost Periodic Functions, Chelsea Publishing Company, New York, N.Y., 1947. MR 0020163
  • [3] Manfred Breuer, Fredholm theories in von Neumann algebras. I, Math. Ann. 178 (1968), 243–254. MR 0234294
  • [4] Richard W. Carey and Joel D. Pincus, Mean motion, principal functions, and the zeros of Dirichlet series, Integral Equations Operator Theory 2 (1979), no. 4, 484–502. MR 555775, 10.1007/BF01691074
  • [5] Richard W. Carey and Joel D. Pincus, Mosaics, principal functions, and mean motion in von Neumann algebras, Acta Math. 138 (1977), no. 3-4, 153–218. MR 0435901
  • [6] L. A. Coburn, R. G. Douglas, D. G. Schaeffer, and I. M. Singer, 𝐶*-algebras of operators on a half-space. II. Index theory, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 69–79. MR 0358418
  • [7] Raouf Doss, On mean motion, Amer. J. Math. 79 (1957), 389–396. MR 0085390
  • [8] P. H. Hartman, Mean motions and almost periodic functions, Trans. Amer. Math. Soc. 46 (1939), 64-81.
  • [9] Børge Jessen and Hans Tornehave, Mean motions and zeros of almost periodic functions, Acta Math. 77 (1945), 137–279. MR 0015558
  • [10] J. Lagrange, Théorie des variations séculaires des éléments des planètes. I, II, Nouveaux Mémoires de l'Académie de Berlin 1781, 1782, Oeuvres 5, pp. 123-344.
  • [11] D. Schaeffer, An index theorem for systems of difference equations on a half space, Inst. Hautes Études Sci. Publ. Math. 42 (1973), 397-403.
  • [12] K. Petersen, Ergodic theory, Cambridge Univ. Press, Cambridge, 1983.
  • [13] Hermann Weyl, Mean Motion, Amer. J. Math. 60 (1938), no. 4, 889–896. MR 1507355, 10.2307/2371267
  • [14] Jing Bo Xia, Wiener-Hopf operators with piecewise continuous almost periodic symbol, J. Operator Theory 14 (1985), no. 1, 147–171. MR 789382

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B38, 42A75, 43A60, 47G05

Retrieve articles in all journals with MSC: 47B38, 42A75, 43A60, 47G05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0776405-2
Keywords: Almost periodic function, mean motion, topological index, analytical invariants
Article copyright: © Copyright 1985 American Mathematical Society